MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR

TERUMO MEDICAL CORPORATION TR BAND RADIAL COMPRESSION DEVICE; CLAMP, VASCULAR
Model Number TRB29-LRG
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: resource nurse.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the procedure performed was a coronary percutaneous coronary intervention (pci) via right radial.At end of procedure, the physician placed the tr band and inflated the device using the provided syringe.Introducer sheath was removed, and the band was titrated to appropriate amount of air in balloons.Upon removal of syringe, the balloons immediately deflated, and bleeding occurred.Air was reinserted into band; however, it would not hold.The band was removed, and another band was applied.A small hematoma formed which was treated.No surgical intervention was required.Additional information was received on 15aug2024: other devices used in the access site was a 6 french terumo r/oii sheath.No treatment was required for the hematoma.The hematoma did not expand further once new angio-seal was deployed.Just monitored site for expansion.The actual size of the hematoma was not measured, it was indicated as small.There was no noticeable damage to the device.The patient was in stable condition, and there were additional issues with recovery.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One tr band and inflator were returned for assessment.The sample was subject to visual analysis.No damage or deformities were noted on the band or inflator.There is 0ml of air left in the band.The sample was subject to leak testing.Approximately 18ml of air was injected into the band and submerged in a water bath for 30 seconds.No air bubbles were observed from the balloon assembly or check valve.The sample passed leak testing.The sample was subject to additional leak testing.Approximately 15ml of air was injected into the band and the band was placed in its holder for 12-24 hours.After 12 hours the air was removed from the band and 15ml of air was left in the balloon assembly.The sample passed manual leak testing.The check valve was deconstructed to check for damage or foreign matter.Upon deconstruction, a piece of foreign matter was found.The complaint can be confirmed for foreign matter contamination.The exact root cause cannot be determined.The foreign matter likely contributed to the initial air leak the user experienced.The operations quality engineer was notified about this issue and a non-conformance (nc) was initiated.The nc will contain root cause analysis and corrective actions.Review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
TR BAND RADIAL COMPRESSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20146769
Report Number1118880-2024-00122
Device Sequence Number15552779
Product Code DXC
UDI-Device Identifier00389701011356
UDI-Public(01)00389701011356(17)261101(10)0000584226
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRB29-LRG
Device Catalogue NumberTRB29-LRG
Device Lot Number0000584226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FRENCH TERUMO R/OII SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age88 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite